Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 338, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2003, 8:56 PM CDT for Hickman County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2003, 8:56 PM CDT (01:56 UTC)
- Expired
- Jul 12, 2003, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Hickman County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786
WUUS54 KOHX 130156
SVRBNA
TNC081-130230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
855 PM CDT SAT JUL 12 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HICKMAN COUNTY IN TENNESSEE
* UNTIL 930 PM CDT
* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF CENTERVILLE...MOVING EAST
AT 30 MPH.
* TOWNS IN THE PATH OF THIS STORM INCLUDE PINEWOOD AND WRIGLEY.
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
&&
LAT...LON 3599 8739 3595 8720 3578 8723 3581 8758
3594 8758
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:01 PM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 12, 3:01 PM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 301 PM CDT SAT JUL 12 2003 CLOUD TOP TEMPS FROM CONVECTION EARLIER THIS MORNING WELL W OF OUR AREA HAVE WARMED AND OTHERWISE APPEARS TO BE THINNING OUT. ISOLATED STORMS NOW DEVELOPING OVER OUR E COUNTIES. TAD MORE ACTIVITY HAS DEVELOPED OVER S KY AND SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF MIDDLE TN UNTIL 8 PM. LOOKING AT WHAT IS AVAILABLE IN AWIPS AT THIS TIME...NAMELY THE ETA AND GFS 12Z RUNS...GFS FORECASTS WEAK COLD FRONT OR TROUGH TO MOVE TO TN/AL BORDER AREA AND INTO SE TN BY 12Z SUN. ETA MODEL KEEPS IT OVER KY. LOOKING AT 18Z MSAS ANALYSIS...APPEARS ETA MODEL IS TOO SLOW WITH SE MOVEMENT OF FRONT. I WILL FAVOR BRINGING FRONT S PER THE GFS MODEL TO AL/TN BORDER OR AT LEAST S MIDDLE TN OVERNIGHT. GFS LOWERS MEAN RELATIVE HUMIDITIES OVERNIGHT...PROBABLY TOO MUCH SO...BUT ONLY SMALL AMOUNT OF 500 MB VORTICITY ADVECTION SEEN...ITS MAINLY CHANNELED VORTICITY. LITTLE OR NO WARM ADVECTION FORECAST BY GFS OVERNIGHT AT BOTH 850 AND 700 MB LEVELS. IF GFS RIGHT...THERE WILL BE LITTLE REASON FOR PRECIP LATER TONIGHT IN N. BUT WILL KEEP SOME POPS IN S ALL NIGHT WITH FRONT REACHING THAT PART OF MID STATE BY LATE TONIGHT. NOT MENTIONING ANY PRECIP ACROSS THE N ON SUN AS IT APPEARS TOO DRY AND NO CONTRIBUTION FROM VORTICITY OR WARM ADVETION TO INITIATE PRECIP. IN S WILL CONTINUE A LOW POP WHERE MOISTURE WILL BE BETTER. IN EXTENDED PART OF FORECAST...NEXT CHANCE OF PRECIP WILL BE ASSOCIATED WITH APPROACH OF COLD FRONT WED AND WED NIGHT...AND EXPECTED FRONTAL PASSAGE ON THU OR THU NIGHT. SLIGHT CHANCE OF PRECIP AGAIN CUMBERLAND PLATEAU AREA ONLY ON SAT ASSOCIATED WITH UPPER LEVEL SHORT WAVE THAT WILL MOVE ACROSS THAT AREA...AND WHERE MEAN RELATIVE HUMIDITIES ARE FORECAST TO BE HIGHER. WITH NO NEW GUIDANCE...HAVE NOT CHANGED PREVIOUS FORECAST TEMPERATURES MUCH THROUGH THE FORECAST PERIOD. PRELIMINARY NUMBERS BNA 64/84/64/87 4111 CSV 61/80/61/83 4111 .BNA....NONE. STEIGERWALDT
Hazardous weather outlook, Jul 12, 5:30 AM CDT, 15 hours 26 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WHILE THUNDERSTORMS ARE EXPECTED TO BE SCATTERED TODAY AND TONIGHT ...THERE IS A SMALL POSSIBILITY THAT A FEW MAY REACH SEVERE LIMITS LATER TODAY...WITH THE MAIN THREAT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. 07
In the hours before
Local storm report, Jul 12, 4:45 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0445 PM CDT SAT JUL 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0332 PM 9 SW SPARTA TN WIND DAMAGE
07/12/03 WHITE TREES BLOWN DOWN AT
QUEBECK...REPORTED BY THE
PUBLIC
0257 PM 8 WNW SPARTA TN WIND DAMAGE
07/12/03 WHITE BARN PARTIALLY DAMAGED AT
CASSVILLE...REPORTED BY
PUBLIC
STEIGERWALDTLocal storm report, Jul 12, 5:29 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0529 PM CDT SAT JUL 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 8 SE SPRINGFIELD TN WIND DAMAGE
07/12/03 ROBERTSON TREES BLOWN
DOWN...REPORTED BY THE
PUBLIC
0401 PM 3 W SPRINGFIELD TN WIND DAMAGE
07/12/03 ROBERTSON TREES BLOWN
DOWN...REPORTED BY PUBLIC
STEIGERWALDTLocal storm report, Jul 12, 6:08 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0608 PM CDT SAT JUL 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM 13 SW NASHVILLE TN WIND DAMAGE
07/12/03 DAVIDSON TREE DOWN AT INTERSECTION
OF HIGHWAY 70 AND HIGHWAY
70 SOUTH OR ABOUT 3 NW OF
BELLEVUE...REPORTED BY
PUBLIC
0511 PM 14 SW NASHVILLE TN WIND DAMAGE
07/12/03 DAVIDSON TREE REPORTED DOWN ABOUT 4
NW BELLEVUE...REPORTED BY
PUBLIC
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jul 12, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| Jul 12, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 46 min |
| Jul 12, 10:19 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Jul 12, 10:51 PM CDT | Flash Flood Warning | OHX | Marshall | 3 hr |
| Jul 12, 11:36 PM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
| Jul 13, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 31 min |
| Jul 13, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 38 min |
| Jul 13, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 27 min |
| Jul 13, 1:00 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jul 13, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 23 min |
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 34 min |
| Jul 13, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 13, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 13, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 48 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jul 13, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 45 min |
| Jul 13, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 31 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 36 min |
| Jul 13, 4:14 PM CDT | Tornado Warning | OHX | Grundy, Warren | 31 min |
| Jul 13, 4:20 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 25 min |
| Jul 13, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 15 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 36 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 34 min |
| Jul 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
| Jul 13, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 33 min |
| Jul 13, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jul 13, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 28 min |
| Jul 13, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.